Hi~ It could take a few weeks to feel better. I'd get checked out though. Not knowing your age or medical history,it's hard to say where you're at. There's a seizure risk for the first few weeks when you C/T. Get your B/P checked for hypertension and speak with a doctor about the abrupt withdrawal of benzos.
The first thing is question is why your idiot doctor gave you such a large dose of Xanax. It is so addictive that it is outlawed in England. As for your withdrawal symptoms, I should think that you are over the worst by now. But what I would do is talk to a pharmacist. They are the ones who know how drugs work.
Im 33 years old...mother of two......i was prescribed xanax for anxiety about a year and a half ago....then it made me very depressed..it ruined my marriage...anyway i started taking more than prescribed...i know thats bad...i became very additced...i ended up having to get them off the street. I decided to switch to kolonipin ( which i also had to get off the street) because i heard its easier to come off of...I moved from the US to Australia about a month ago to be with family and so i couldnt get any more...i was only on kolonipin 1mg at nitht for a month when it all got stolen a week ago. So I dont really know if my body is still withdrawing from xanax or its just the kolonipin.I hv been taking about 3-4mg of xanax for the past year and a half then switched to kolonipin 1mg a month ago. And now have been 7 days CT on kolonipin....do you think im at risk for a seisure still?.....i love my kids and i am trying to do the right thing....and i was planning on tapering down slower but didnt plan on my things getting stolen..any advice is much appreciated.
I am not a doctor, so you will have to get advice on stopping from someone more qualified. I am genuinely disgusted with doctors who hand out the stuff for "anxiety" when they have not looked for a physical cause for the ailment. High cortisol can cause anxiety and panic attacks and who knows what else can give one those symptoms. While you are getting off this garbage make sure your doctor gives a good hard look at what is causing the anxiety. I know it is a lot more fun for these MD's to play psychologist and hand out pills, but they are not doing the job they were trained for - looking for physical disfunctions.
It's worth seeing a doctor as they may prescribe something non addictive like clonidine which can help you to feel more comfortable.
If you have a medicare card for Australia, you will be covered to receive cognitive behaviour therapy which has no side effects or withdrawal & is much more effective for anxiety over the long term.
Over the counter remedies like valerian; taurine & kava can also help to stabilise your GABA levels.
I am in the same boat! Ive been taking Xanax for years & now Ive got to quit. Like you I resorted to getting them wherever I could! Now I cant find anything at all & in my heart I know its time to stop for my 8 year olds sons sake.I am so dreading the withdrawls of going cold turkey, I am terrified! I heard the worst was around day 3 or 4. Is this true? I also have a full time job & am not sure how I can pull off withdrawls & a very physical fast paced job! Please let me know if you have any suggestions for me, and I will be praying for you!
Go to your doctor and tell him/her what is going on. Going ct off benzos is dangerous.......sara
Thanks guys for your advice........I also have had to work this week Vicki and its been very hard but i only work half days and this week i only worked 2 days.but i did find those 2 days extremely hard to get through..i usually work 6 so i can imagine how extremeley difficult this would be if i was working full time. I dont think it would have been possible and probably would have had to take two weeks off work , but yeah day 3 and 4 were horrible, i think now on day 7 im starting to feel a little better, not so shaky as before or as nausious. I still have the numb feeling and cant sleep at all, still have that horrible taste in my mouth and very irritable, not much patience with the kids but other than that......i definantly feel alot better than earlier in the week and am hopeful it will get better from here on,I can say that as horrible as this week has been so far its not as bad as I thought it would be. I was terrified as well.I am going to try some of the herbal stuff and see if it helps with sleep...i will let you guys know how it goes.
I've been on 6mg's of Xanax for over 3 years, and will be on it for life. It is very safe to take, despite what people say, IF taken correctly. The only problems on bz's are if someone stops C/T or takes too many at once. I've spent years on every anti-depressant before my dr. prescribed bz's. When anxiety comes from both sides of the family tree, sometimes bz's are the only thing that works,( I was a nervous wreck at the age of 2). When I was younger, and more stupid, I would go through 180mg's in a week, then be in w/drawals for about 2 weeks. It's like someone shot me up w/coke. Can't sleep a wink. Usually after 2-3 weeks, you're out of the woods, so to speak. If you're only on 1mg of Klonopin/day, you should just about be over the hump. That doesn't mean you'll start sleeping like a baby just like that, but you should have got through the worst of it by now. IF it makes you feel better, Klonopin is also prescribed to stop seizures. It's the only bz to do so.
Six mg!! Wow!! As a temporary aid while I was being treated for high cortisol, I was given .25mg of Xanax to be taken only on an as-needed basis. That small dosage worked, and as the treatment took hold, I got off it altogether. Note that, because of it addictive nature, Xanax is outlawed in the UK. So you can say that it is safe, but almost no one would agree with you.
So you speak for everyone now, do you? Do some research, then come back with your remark. As I said before, as long as you don't mix bz's with other drugs, especially alcohol, they are plenty safe. I wil take EVERYTHING back if you can show me stats where people died as a result of benzos ONLY. Not Xanax AND a rum and coke.
Being as I suffer from anxiety for my entire life, I have spoken to too many dr's to count with the same answers. I quote from my current dr." You can eat a truckload of bz's, and as long as you don't mix them w/any other CNS depressant, they're totally safe". Read what you want online, doesn't mean it's right.
Spend some time in Barnes and Noble, grab a psych book, and do some reading. Oh, and read more than one book so that you can get a good idea what the right answer is.
Thank you for your introduction to pharmacology 101. I note you have a love of capital letters. Screaming does not help you get your point across.